My WebMD Sign In, Sign Up

Ask Your Question

WebMD Answers

Please visit the new WebMD Message Boards to find answers and get support.

Posted: | Report This Report Question |
Q.

What oral contraceptives are likely to cause less weight gain?

 

Answers From Experts & Organizations (1)

Pharmacy
Associate Clinical Professor, St. John's University College of Pharmacy and Health Sciences
314 Answers
11,123 Helpful Votes
26 Followers
A.

All of the combination oral contraceptives can cause weight gain. The estrogen in them promotes water retention. But, the weight gain from birth control pills is usually transient, and goes away with continued use.

The amount of weight gain may be decreased with lower-dose versions, and with the progestins that are less like testosterone. Those that contain desogestrel, norgestimate, or drospirenone tend not to stimulate the appetite so much.

Talk to your doctor about which birth control pill is the best one for you.

This answer should not be considered medical advice...down arrowThis answer should not be considered medical advice and should not take the place of a doctor’s visit. Please see the bottom of the page for more information or visit our Terms and Conditions.up arrow

Posted:
| Report This Report Answer

Was this helpful?

YesNo

Thanks for your feedback.

7 of 7 found this helpful
Read the Original Article: Birth Control Choices: Ask the Pharmacist

Answers from Contributors (1)

1 Answer
1 Helpful Vote
A.
One might gain weight while being on contraceptives, but it cannot be held as a fact that the reason of the weight gain are the contraceptives. To demonstrate that the only reason women tend to get bigger while on contraceptives is by being part of an experiment, monitoring every eating habits, sleep schedule and activity. Otherwise, all accusations of weight gain being correlated to birth control pills are false.
http://pharmacyreviews.md/forum/womens-health/birth-control/which-birth-control-pills-dont-cause-weight-gain

The opinions expressed here are solely those of the User.down arrowThe opinions expressed here are solely those of the User.
User-generated content areas are not reviewed by a WebMD physician. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice. Please see the
bottom of the page for more information or visit our Terms and Conditions.up arrow

Posted:
| Report This Report Answer

Was this helpful?

YesNo

Thanks for your feedback.

1 of 3 found this helpful